Skew Disperson and Continuity of Local Time Public Deposited

http://ir.library.oregonstate.edu/concern/articles/2b88qh81m

This is an author's peer-reviewed final manuscript, as accepted by the publisher. The published article is copyrighted by Springer and can be found at:  http://link.springer.com/journal/10955.

Descriptions

Attribute NameValues
Creator
Abstract or Summary
  • Results are provided that highlight the effect of interfacial discontinuities in the diffusion coefficient on the behavior of certain basic functionals of the diffusion, such as local times and occupation times, extending previous results in [2, 3] on the behavior of first passage times. The main goal is to obtain a characterization of large scale parameters and behavior by an analysis at the fine scale of stochastic particle motions. In particular, considering particle concentration modeled by a diffusion equation with piecewise constant diffusion coefficient, it is shown that the continuity of a natural modification of local time is the individual (stochastic) particle scale equivalent to continuity of flux at the scale of the (macroscopic) particle concentrations. Consequences of this involve the determination of a skewness transmission probability in the presence of an interface, as well as corollaries concerning interfacial effects on occupation time of the associated stochastic particles.
Resource Type
DOI
Date Available
Date Issued
Citation
  • Appuhamillage, T. A., Bokil, V. A., Thomann, E. A., Waymire, E. C., & Wood, B. D. (2014). Skew Disperson and Continuity of Local Time. Journal of Statistical Physics, 156(2), 384-394. doi:10.1007/s10955-014-1010-2
Journal Title
Journal Volume
  • 156
Journal Issue/Number
  • 2
Academic Affiliation
Keyword
Rights Statement
Funding Statement (additional comments about funding)
Publisher
Peer Reviewed
Language
Replaces

Relationships

Parents:

This work has no parents.

Last modified

Downloadable Content

Download PDF

Items